HOGATT-HANSELL-TYPE IDENTITIES OF ODD NUMBERS

Miraluna L. Herrera, Julius G. Caadan, Cris Gerom C. Arguilles

Abstract


This paper is a kind of investigatory project that can be modeled by students in the basic education doing mathematical research. The results established here may be incorporated in the instructional materials for teaching function and sequence. The number o(n,k) for positive integers n and k from the pyramid of odd numbers φn is introduced and some Hogatt-Hansell-type identities are established and discussed.

Keywords


pyramid of odd numbers, explicit formula, Hogatt-Hansell-type identity

Full Text:

PDF

References


Conway, J. H. and Guy, R. K. (1996). The book of numbers, New York: Springer-Verlag, 33-38.

Gupta, A. K. (1974). Generalized hidden hexagon squares. Fibonacci Quarterly, 12, 45-46.

Hogatt, V. E. and Bicknell, M. (1974). Triangular numbers. Fibonacci Quarterly, 12(3), 221-230.

Hoggatt, V. E. Jr., and Hansel, W. (1971). The hidden hexagon squares. Fibonacci Quarterly, 9(2), 120-133.

Koshy, T. (2007). Elementary number theory with applications, 2nd Ed., Academic Press of Elsevier.

Stanton, R. G. and Cowan D. D. (1974). Note on a 'square' functional equation. Siam Review, 12, 277-279.


Refbacks

  • There are currently no refbacks.